MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ASPARTATE AMINOTRANSFERASE ACC. TO IFCC WITH PYRIDOXAL PHOSPHATE ACTIVATION; NADH OXIDATION/NAD REDUCTION, AST/SGOT

ROCHE DIAGNOSTICS ASPARTATE AMINOTRANSFERASE ACC. TO IFCC WITH PYRIDOXAL PHOSPHATE ACTIVATION; NADH OXIDATION/NAD REDUCTION, AST/SGOT
Catalog Number 08056838190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable aspartate aminotransferase (ast) and alanine aminotransferase (alt) results for one patient from the cobas pure c 303 analytical unit.The customer alleged something with the patient sample caused different results for the assays with pyridoxal phosphate activation compared to the assays without as were used on the cobas c311.This medwatch will cover ast.Refer to the medwatch with a1 patient identifier (b)(6) for the alt assay.For ast: the initial result was 243 u/l.The repeat results using the same analyzer were 247 u/l and 249 u/l.The repeat results using two cobas c311 analyzers were 66.9 u/l, 70 u/l, and 70 u/l.On (b)(6) 2024, a new sample from the patient had results of 195 u/l and 200 u/l.The result from the cobas c311 analyzer were 64 u/l and 65.4 u/l.The results from the cobas c311 were believed correct and reported outside of the laboratory.
 
Additional Manufacturer Narrative
The cobas pure c 303 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation found in this case, two different assay types were used to determine the alt and ast, one assay with activation and one without activation.The patient was suspected to have a liver tumor/liver disease.Liver diseases can be associated with plp deficiency and increased transaminase results, which are not properly detected with non-activating tests.A lack of plp (pyridoxalphospha) can lead to false low alt and ast results with the nonactivated assays.The calibration and qc for each assay were acceptable.A hardware check test was performed on the analyzer and was acceptable.The investigation did not identify a product problem.

Brand Name
ASPARTATE AMINOTRANSFERASE ACC. TO IFCC WITH PYRIDOXAL PHOSPHATE ACTIVATION
Common Device Name
NADH OXIDATION/NAD REDUCTION, AST/SGOT
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21127332
Report Number1823260-2025-00091
Device Sequence Number7465004
Product Code CIT
UDI-Device Identifier07613336121023
UDI-Public07613336121023
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K951595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number08056838190
Device Lot Number79994901
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown